A semivarying joint model for longitudinal binary and continuous outcomes

Esra Kürüm, John Hughes, Runze Li

Research output: Contribution to journalArticle

Abstract

Semivarying models extend varying coefficient models by allowing some regression coefficients to be constant with respect to the underlying covariate(s). In this paper we develop a semivarying joint modelling framework for estimating the time-varying association between two intensively measured longitudinal responses: a continuous one and a binary one. To overcome the major challenge of jointly modelling these responses, namely, the lack of a natural multivariate distribution we introduce a Gaussian latent variable underlying the binary response. We then decompose the model into two components: a marginal model for the continuous response and a conditional model for the binary response given the continuous response. We develop a two-stage estimation procedure and discuss the asymptotic normality of the resulting estimators. We assess the finite-sample performance of our procedure using a simulation study, and we illustrate our method by analyzing binary and continuous responses from the Women's Interagency HIV Study.

Original languageEnglish (US)
Pages (from-to)44-57
Number of pages14
JournalCanadian Journal of Statistics
Volume44
Issue number1
DOIs
StatePublished - Mar 1 2016

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'A semivarying joint model for longitudinal binary and continuous outcomes'. Together they form a unique fingerprint.

  • Cite this